Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 266, NWS Norman, OK

May 27, 2021Foard County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2021, 11:00 PM CDT for Foard County, Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 11:00 PM CDT (04:00 UTC)
Expired
May 27, 2021, 11:45 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Foard County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS54 KOUN 280400
SVROUN
TXC155-275-280445-
/O.NEW.KOUN.SV.W.0266.210528T0400Z-210528T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1100 PM CDT Thu May 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southern Foard County in northern Texas...
  Northwestern Knox County in northern Texas...

* Until 1145 PM CDT.

* At 1100 PM CDT, a severe thunderstorm was located 14 miles
  northwest of Truscott, moving southeast at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Truscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3394 10005 3400 9997 3388 9958 3376 9972
      3373 9982 3381 10000 3383 10000 3384 10005
TIME...MOT...LOC 0400Z 312DEG 17KT 3392 9997 

HAIL...1.50IN
WIND...60MPH
 
$$

Mahale
2 follow-up statements
094 
WWUS54 KOUN 280416
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1116 PM CDT Thu May 27 2021

TXC155-275-280445-
/O.CON.KOUN.SV.W.0266.000000T0000Z-210528T0445Z/
Foard TX-Knox TX-
1116 PM CDT Thu May 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN FOARD AND NORTH CENTRAL KNOX COUNTIES...

At 1116 PM CDT, a severe thunderstorm was located 6 miles north of
Truscott, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Truscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 9994 3395 9980 3388 9958 3376 9972
      3373 9982 3378 9993
TIME...MOT...LOC 0416Z 296DEG 21KT 3385 9983 

HAIL...1.50IN
WIND...60MPH
 
$$

Mahale
662 
WWUS54 KOUN 280425
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1125 PM CDT Thu May 27 2021

TXC155-275-280445-
/O.CON.KOUN.SV.W.0266.000000T0000Z-210528T0445Z/
Foard TX-Knox TX-
1125 PM CDT Thu May 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN FOARD AND NORTH CENTRAL KNOX COUNTIES...

At 1125 PM CDT, a severe thunderstorm was located 4 miles northeast
of Truscott, moving southeast at 20 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Truscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3386 9984 3393 9973 3388 9958 3376 9972
      3373 9982 3376 9987
TIME...MOT...LOC 0425Z 312DEG 18KT 3381 9978 

HAIL...2.00IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:14 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 27, 6:14 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021

Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.

Bunker

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021

Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021

Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.

&&

.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021

An Upper Air flight is planned later at 00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  72  54  72 /  90   0  10  10
Hobart OK         60  75  56  74 /  70  10  10  10
Wichita Falls TX  65  77  60  76 /  80  30  30  20
Gage OK           53  72  53  73 /  10  10  10  10
Ponca City OK     53  72  50  72 /  50   0   0   0
Durant OK         66  80  59  75 /  90  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
     024>031.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, May 27, 9:22 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
922 PM CDT Thu May 27 2021

OKZ004>048-050>052-TXZ083>090-290230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
922 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Showers and thunderstorms will continue to affect portions of
southern Oklahoma and western north Texas. Some of the storms
could become strong to severe with up to golf ball size hail and
wind gusts of 60 to 70 mph possible. Locally heavy rain could also
be a concern in a few locations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Friday and Saturday will see thunderstorm chances across mainly
southern Oklahoma and north Texas. More widespread chances for
showers and storms will return Sunday through Wednesday of next
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 27, 9:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
946 PM CDT Thu May 27 2021

OKZ037-044-TXZ085-086-280315-
Tillman OK-Cotton OK-Wichita TX-Wilbarger TX-
946 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Tillman...west central
Cotton...northwestern Wichita and central Wilbarger Counties Until
1015 PM CDT...

AT 943 PM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Hollister to 6 miles southwest of Loveland to 9
miles north of Electra to near Harrold to 6 miles southeast of Vernon
to 3 miles southeast of Chillicothe, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3436 9947 3438 9940 3437 9924 3434 9923
      3434 9919 3436 9920 3435 9902 3441 9889
      3437 9860 3418 9858 3412 9862 3402 9878
      3396 9912 3422 9948
TIME...MOT...LOC 0243Z 290DEG 22KT 3439 9882 3423 9883 3417 9891 3409
9903 3406 9925 3423 9946

Mahale
Special weather statement, May 27, 10:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1012 PM CDT Thu May 27 2021

TXZ086-280345-
Wichita TX-
1012 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wichita County Until
1045 PM CDT...

AT 1010 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Iowa Park to 6 miles
northwest of Holliday to 3 miles northwest of Mankins, moving east at
35 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB and Pleasant Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3389 9881 3400 9873 3396 9842 3384 9843
      3384 9888
TIME...MOT...LOC 0310Z 277DEG 31KT 3399 9869 3390 9873 3382 9884

Mahale
Local storm report, May 27, 10:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             3 W BURKBURNETT         34.08N 98.62W
05/27/2021  E1.25 INCH       WICHITA            TX   TRAINED SPOTTER

&&

EM
Local storm report, May 27, 10:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             BURKBURNETT             34.08N 98.56W
05/27/2021  E1.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&

EM
Local storm report, May 27, 10:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     SHEPPARD AFB            33.98N 98.50W
05/27/2021  M62 MPH          WICHITA            TX   ASOS

&&

EM
Local storm report, May 27, 10:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             2 SW SHEPPARD AFB       33.96N 98.52W
05/27/2021  E1.50 INCH       WICHITA            TX   OTHER FEDERAL

            EXIT 3C ON I-44

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:51 PM CDTSevere Thunderstorm WarningOUNHardeman39 min
May 27, 8:26 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger49 min
May 27, 8:34 PM CDTSpecial Weather StatementOUNFoard26 min
May 27, 9:06 PM CDTSevere Thunderstorm WarningOUNWilbarger39 min
May 27, 9:15 PM CDTSpecial Weather StatementOUNWilbarger30 min
May 27, 9:46 PM CDTSpecial Weather StatementOUNWilbarger29 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningOUNClay, Wichita41 min
May 27, 10:12 PM CDTSpecial Weather StatementOUNWichita33 min
May 27, 10:34 PM CDTSevere Thunderstorm WarningOUNClay41 min
May 27, 10:36 PM CDTSevere Thunderstorm WarningOUNFoard39 min
May 27, 11:03 PM CDTSpecial Weather StatementOUNFoard27 min
May 27, 11:27 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox48 min
May 28, 12:09 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor51 min
May 28, 12:13 AM CDTSpecial Weather StatementOUNKnox32 min
May 28, 12:46 AM CDTSevere Thunderstorm WarningOUNArcher, Clay44 min
May 28, 1:29 AM CDTSpecial Weather StatementOUNClay31 min
May 28, 2:13 AM CDTSpecial Weather StatementOUNFoard32 min
May 28, 4:55 AM CDTSpecial Weather StatementOUNFoard, Hardeman35 min
May 28, 5:24 AM CDTSpecial Weather StatementOUNFoard, Hardeman36 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNHardeman31 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNWilbarger31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.